Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 8, 2022, 3:08 AM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Jan 8, 2022, 9:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2022, 3:08 AM CST (09:08 UTC)
- In effect from
- Jan 8, 2022, 9:00 AM CST
- Expired
- Jan 8, 2022, 7:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3674 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058 WWUS74 KMAF 080908 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 308 AM CST Sat Jan 8 2022 NMZ027-TXZ270-271-090100- /O.UPG.KMAF.HW.A.0002.220108T1700Z-220109T0000Z/ /O.NEW.KMAF.HW.W.0001.220108T1700Z-220109T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 308 AM CST Sat Jan 8 2022 /208 AM MST Sat Jan 8 2022/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 11 AM CST /10 AM MST/ this morning to 7 PM CST /6 PM MST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
232 WWUS74 KMAF 081429 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 829 AM CST Sat Jan 8 2022 NMZ027-TXZ270-271-090100- /O.EXT.KMAF.HW.W.0001.220108T1500Z-220109T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 829 AM CST Sat Jan 8 2022 /729 AM MST Sat Jan 8 2022/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 7 PM CST /6 PM MST/ this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
948 WWUS74 KMAF 081954 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 154 PM CST Sat Jan 8 2022 NMZ027-TXZ270-271-090100- /O.CON.KMAF.HW.W.0001.000000T0000Z-220109T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 154 PM CST Sat Jan 8 2022 /1254 PM MST Sat Jan 8 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 7 PM CST /6 PM MST/ this evening. * IMPACTS...Severe turbulence near the mountains will be hazardous for low flying light aircraft. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 7, 10:51 PM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Jan 7, 10:51 PM CST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1051 PM CST Fri Jan 7 2022
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1049 PM CST Fri Jan 7 2022
VFR prevailing next 24 hrs. Southerly winds at all terminals
outside KPEQ. Winds veering SW beyond 14z everywhere, carrying
through the PM. Gusty SW winds occurring at all terminals beyond
18z. Gusts subsiding after 09/00z.
&&
.SHORT TERM...
(This afternoon through Saturday night)
Issued at 128 PM CST Fri Jan 7 2022
Temperatures were very cold this morning along and north of the
Trans Pecos as a result of the a lingering Arctic airmass and a very
strong nocturnal inversion. Temperatures will quickly warm up today
across the region thanks to southerly return flow. High temperatures
will be in the 50s north of the Trans Pecos and 60s and 70s south of
the Trans Pecos. Low temperatures tonight should be much more
seasonal as temperatures fall back into the mid 30s and 40s for
most.
Saturday the warming trend continues. An upper-level shortwave
trough enters the Intermountain West by Saturday morning. As this is
occurring, winds will veer around to westerly. The passing trough is
expected to result in gusty winds across much of the area and high
winds may be possible in the Guadalupe and Delaware Mountains where
a High Wind Watch is in effect. Additionally, these winds may help
provide some additional heating in the form of downslope,
compressional warming. High temperatures in the 70s should be
common. As the shortwave trough ejects into the southern plains, an
attendant cold front will slide south. This front should arrive in
the northern part of our region by late Saturday night to early
Sunday morning. Low temperatures will once again fall into the 30s
and 40s for most.
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 128 PM CST Fri Jan 7 2022
A quick cool down is expected on Sunday in wake a cold front that
will pass thru the area Sun AM. High temps will be 20-25 degrees
cooler than Sat, still this is just a few degrees below normal. The
strong presence of surface ridging Sunday AM along with light winds
and dry air will result in another hard freeze. Increased clouds
Tue ahead of an upper low INVOF nrn Baja and the slow retreat of
surface ridging will ensure that temps will be near seasonal
levels. By Wed AM mstr will increase from the w and -SHRA will
move into the far wrn CWFA and spread ewd thru the day Wed as an
initial mid-level speed max/shrtwv trof moves across the area.
Yet to be determined just how long precip potential will persist
as ECMWF and now the GFS do not move precip out until later Thu.
GFS has trended down on aerial extent from yesterday's runs. 13Z
NBM 50th percentile QPF indicates .20-40" FST/MRF, .10" MAF/CNM,
and .05" SNK. Lower heights/clouds/precip will keep temps down to
seasonal or just above Wed-Thu, respectively. Yet another front
late Fri, a little warmer ahead of the front and noticeably colder
Sat in wake of said front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 38 76 38 54 / 0 0 0 0
Carlsbad 36 73 39 56 / 0 0 0 0
Dryden 35 75 45 69 / 0 0 0 0
Fort Stockton 40 80 43 60 / 0 0 0 0
Guadalupe Pass 43 61 41 51 / 0 0 0 0
Hobbs 33 72 36 54 / 0 0 0 0
Marfa 31 71 33 62 / 0 0 0 0
Midland Intl Airport 36 74 39 56 / 0 0 0 0
Odessa 37 75 41 56 / 0 0 0 0
Wink 29 76 37 59 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Saturday morning through Saturday afternoon
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
NM...High Wind Watch from Saturday morning through Saturday afternoon
for Guadalupe Mountains of Eddy County.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...87Hazardous weather outlook, Jan 7, 2:03 PM CST, 13 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 203 PM CST Fri Jan 7 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-082015- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 203 PM CST Fri Jan 7 2022 /103 PM MST Fri Jan 7 2022/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High wind is possible across the Guadalupe Mountains Saturday, a watch is in effect. Also elevated fire weather conditions are expected across parts of the lower elevations of the Trans Pecos, Southeast New Mexico Plains, and the Permian Basin. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.